Alert archive / Mississippi / Flash Flood Warnings in 2023
Flash Flood Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 4, 2023, 4:03 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2023, 4:03 AM CDT (09:03 UTC)
- Expired
- Jul 4, 2023, 6:32 AM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 119 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WGUS54 KJAN 040903
FFWJAN
MSC035-073-041215-
/O.NEW.KJAN.FF.W.0029.230704T0903Z-230704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
403 AM CDT Tue Jul 4 2023
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Forrest County in southeastern Mississippi...
East Central Lamar County in southeastern Mississippi...
* Until 715 AM CDT.
* At 403 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Rawls Springs, Sunrise and
Macedonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3138 8941 3143 8915 3126 8915 3125 8915
3124 8915 3119 8939
FLASH FLOOD...RADAR INDICATED
$$
221 follow-up statement
059
WGUS74 KJAN 041132
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
632 AM CDT Tue Jul 4 2023
MSC035-073-041142-
/O.CAN.KJAN.FF.W.0029.000000T0000Z-230704T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
632 AM CDT Tue Jul 4 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN FORREST AND EAST
CENTRAL LAMAR COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3138 8941 3143 8915 3126 8915 3125 8915
3124 8915 3119 8939
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:33 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 4, 3:33 AM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Jackson MS 333 AM CDT Tue Jul 4 2023 ...New DISCUSSION... .DISCUSSION... Issued at 331 AM CDT Tue Jul 4 2023 Today and Tonight: Overall, cooler and wetter weather is expected through the period. Ridging surface and aloft will continue nosing across the Gulf from the east while a shortwave, as seen on satellite imagery over the southern and central Plains, swings east across our CWA this afternoon and evening. Wl maintain a moist airmass with PWATs near two inches and surface dew points in the low to mid 70s. This moisture will fuel a more numerous coverage of storms today than we have seen the last couple of days. The increased rain chances and associated increase in cloud cover will help hold afternoon highs to the upper 80s and lower 90s. These lower temperatures will help keep peak heat index values below 105F today. There will still be enough instability during peak heating that isolated severe storms capable of damaging wind gusts and hail to the size of quarters will be possible over the whole CWA. Local radars early this morning already show activity over our Interstate 59 corridor with additional convection breaking out along the Gulf coast that will spread up into our CWA this morning. Also noted on radar were a couple of storms along Interstate 20 over our northeast Louisiana parishes. Thus, convection is getting an early start today. The threat for severe storms wl end early this evening and there will be a noted decrease in coverage with the loss of daytime heating but a low chance for rain will continue through the night at least across the northern half of the CWA. /22/ Wednesday through Next Tuesday... Daily scattered to numerous showers and storms can be expected each day through the period. On Wednesday, areas west of the MS river and south of I-20 will remain under the influence of increasing heat stress. While high temperatures won't climb into the upper 90s as previous days, temperatures will still range from the low to mid 90s and combined with dewpoints in the 70s, heat index values around 105 degrees will be possible across these areas. A 'Limited' for heat will continue to be advertised for these areas. With a warm environment still in play, high CAPE values are common and while lapse rates and shear values aren't impressive, there will be increased mid-level westerly flow. This environment will support strong to severe thunderstorm development Wednesday during peak heating hours and lasting through the evening. A 'Marginal' risk will be advertised across our entire coverage area. The main threats will be damaging wind gusts and hail up to a quarter size. A disturbance moving across the Great Lakes and Ohio Valley region Thursday will push a frontal boundary through the Mid South and stall just northwest of our coverage area by Friday. Widespread rain and storm chances will increase Thursday through Sunday. With increased rain chances these days, this will alleviate us from the dangerous heat atleast through Saturday but things could warm up again by early next week as a large high pressure builds across the southern portions of the Four Corners region. Afternoon showers and storms will continue into next week. High temperatures will range from the upper 80s to the low 90s Wed-Fri and low to upper 90s Sat-Tues./JNE/ && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Tue Jul 4 2023 Isolated -TSRA wl affect JAN through 07Z and scattered -TSRA over the se may affect MEI, PIB and HBG through 07Z before dissipating. Otherwise, VFR conditions are expected to continue to prevail until this aftn when scattered to numerous TSRA wl develop and affect TAF sites. Away for TSRA, VFR conditions are expected to prevail through Tue night. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 92 73 91 73 / 60 50 80 40 Meridian 92 72 91 72 / 70 40 80 30 Vicksburg 92 74 91 74 / 60 50 70 30 Hattiesburg 94 75 93 74 / 60 40 80 40 Natchez 91 74 91 73 / 60 30 70 30 Greenville 89 73 90 72 / 60 30 70 30 Greenwood 91 73 91 73 / 70 30 80 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/JNE/22
Hazardous weather outlook, Jul 4, 3:30 AM CDT, 33 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 330 AM CDT Tue Jul 4 2023 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 050830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 330 AM CDT Tue Jul 4 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday Dangerous heat with maximum heat index values near 105 degrees is possible for the western and southern portions of the outlook area on Wednesday. (https://www.weather.gov/images/jan/graphicast/2.png) Isolated severe thunderstorms are possible for the whole outlook area again on Wednesday. Some thunderstorms could produce damaging wind gusts and hail to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through Wednesday night. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:02 PM CDT | Special Weather Statement | JAN | Noxubee, Winston | 58 min |
| Jul 3, 10:00 PM CDT | Special Weather Statement | JAN | Jasper | 60 min |
| Jul 4, 12:43 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Jul 4, 1:03 PM CDT | Special Weather Statement | JAN | Attala | 42 min |
| Jul 4, 1:04 PM CDT | Special Weather Statement | JAN | Noxubee | 41 min |
| Jul 4, 2:04 PM CDT | Special Weather Statement | JAN | Winston | 41 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | JAN | Attala | 40 min |
| Jul 4, 2:15 PM CDT | Special Weather Statement | JAN | Grenada | 45 min |
| Jul 4, 2:56 PM CDT | Special Weather Statement | JAN | Montgomery, Webster | 64 min |
| Jul 4, 3:05 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba | 55 min |
| Jul 4, 3:09 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 51 min |
| Jul 4, 4:06 PM CDT | Flash Flood Warning | JAN | Bolivar, Washington | 2 hr |
| Jul 4, 4:46 PM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 2 hr |
| Jul 4, 5:33 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Jul 4, 6:15 PM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Jul 4, 6:20 PM CDT | Special Weather Statement | JAN | Hinds, Warren | 40 min |
| Jul 4, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 46 min |
| Jul 4, 6:44 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.